Publication Abstracts

Canuto and Chiu 1968

Canuto, V., and H.-Y. Chiu, 1968: Magnetic moment of a magnetized Fermi gas. Phys. Rev., 173, 1229-1235, doi:10.1103/PhysRev.173.1229.

In this paper we have calculated the exact expression for the magnetic moment of a Fermi gas in a magnetic field (magnetized Fermi gas). The susceptibility obtained from our result becomes the classical Curie-Langevin law in the weak-field limit for a nondegenerate and nonrelativistic gas. The induced magnetic moment M was found to be proportional to the square of the electron density, but at higher densities M passes through a maximum and eventually becomes negative; hence a magnetized gas is first paramagnetic but later becomes diamagnetic. We have also shown that spontaneous magnetization cannot take place in a noninteracting electron gas.

Export citation: [ BibTeX ] [ RIS ]

BibTeX Citation

@article{ca00500s,
  author={Canuto, V. and Chiu, H.-Y.},
  title={Magnetic moment of a magnetized Fermi gas},
  year={1968},
  journal={Phys. Rev.},
  volume={173},
  pages={1229--1235},
  doi={10.1103/PhysRev.173.1229},
}

[ Close ]

RIS Citation

TY  - JOUR
ID  - ca00500s
AU  - Canuto, V.
AU  - Chiu, H.-Y.
PY  - 1968
TI  - Magnetic moment of a magnetized Fermi gas
JA  - Phys. Rev.
VL  - 173
SP  - 1229
EP  - 1235
DO  - 10.1103/PhysRev.173.1229
ER  -

[ Close ]

• Return to 1968 Publications

• Return to Publications Homepage